Kansas, 2006Damaging Wind in Kansas, June 3, 2006
June 3, 2006 · NWS DDC · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 3, 1:41 PM CST, 5 hours 1 minute earlier.
Area forecast discussion, Jun 3, 1:41 PM CST, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
241 PM CDT SAT JUN 3 2006
.DISCUSSION...
DAYS 1-2...
SOME ISOLATED HIGH BASED STORMS HAVE DEVELOPED NEAR GOODLAND NEAR
AN AREA OF LOW PRESSURE WITH SOME TOWERING CUMULUS EVIDENT
BETWEEN LAMAR AND SPRINGFIELD ALL ALONG THE LEE TROF. WITH 20 KT
NORTHWEST FLOW ALOFT, SOME OF THIS ACTIVITY MAY MOVE ACROSS FAR
WESTERN KANSAS BEFORE DARK SO HAVE INSERTED A SMALL POP TO COVER.
OTHER MORE ORGANIZED ACTIVITY WILL LIKELY DEVELOP FARTHER NORTH
ACROSS THE DAKOTAS AND NEBRASKA AND THIS ACTIVITY WILL TRAVEL
SOUTHEAST OVERNIGHT ACROSS CENTRAL AND EASTERN KS AS LLJ DEVELOPS.
CURRENT FORECAST HAS SLGT POPS GOING ACROSS THE FAR EAST WHICH
LOOKS REASONABLE DUE TO ITS CO-LOCATION WITH THE EDGE OF THE 700MB
WARM POOL.
STORMS DONT LOOK AS LIKELY TOMORROW OR MONDAY AS TEMPS ALOFT
CONTINUE TO WARM WITH THE UPPER RIDGE GRADUALLY HEADING EAST IN
OUR DIRECTION. OVERNIGHT CONVECTION SHOULD BE WELL TO THE EAST AS
WESTERN KS SHOULD BE WELL WITHIN THE 700MB WARM POOL SUNDAY NIGHT.
WITH 850MB TEMPS CLIMBING TO AROUND 34C IN THE FAR WEST, READINGS
AROUND THE CENTURY MARK LOOK POSSIBLE IN THE EHA AND LBL AREAS.
OTHERWISE, 90S WILL BE PREDOMINANT THROUGH MONDAY.
DAYS 3-7...
GFS COMING INTO BETTER AGREEMENT WITH THE ECMWF SOLUTION IN KEEPING
RIDGE OVER AREA THROUGH THE END OF THE WEEK. THE BEST CHANCE FOR
PRECIP LOOKS TO BE THU NIGHT...ESPECIALLY NORTHERN AND EASTERN
ZONES. MODELS SHOWING A WAVE COMING OVER THE RIDGE WITH DECENT
BAROCLINIC ZONE LOCATED OVER THIS AREA SO PUT IN SOME LOW POPS.
OTHERWISE EXPECT TEMPERATURES TO BE WELL INTO THE 90S EACH
DAY...COULD SEE SOME AREAS GETTING PAST THE CENTURY
MARK...ESPECIALLY LATER IN THE WEEK WITH RIDGE JUST EAST OF AREA AND
SOUTHWEST FLOW DEVELOPING. ONLY OTHER REAL CHANCE TO PREVIOUS
FORECAST WAS THEN TO RAISE TEMPERATURES ABOUT 2-3 DEGREES EACH DAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
DDC 64 91 65 93 / 10 0 0 0
GCK 62 94 64 96 / 0 0 0 0
EHA 63 97 66 100 / 0 0 0 0
LBL 63 98 65 99 / 0 0 0 0
HYS 63 89 63 93 / 20 10 0 0
P28 65 90 64 93 / 20 20 0 0
&&
.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
FN27/28
LACY/GRZYWACZ
Hazardous weather outlook, Jun 3, 4:00 AM CST, 14 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
500 AM CDT SAT JUN 3 2006
KSZ043-044-061>064-074>078-084>088-041000-
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT-HASKELL-
GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK-
500 AM CDT SAT JUN 3 2006 /400 AM MDT SAT JUN 3 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
KANSAS AND WEST CENTRAL KANSAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
KSZ030-031-045-046-065-066-079>081-089-090-041000-
TREGO-ELLIS-NESS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-
COMANCHE-BARBER-
500 AM CDT SAT JUN 3 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS AND WEST CENTRAL KANSAS.
.DAY ONE...TODAY AND TONIGHT
A SLIGHT CHANCE FOR THUNDERSTORMS WILL BE POSSIBLE TONIGHT AS A
DISTURBANCE MOVES ACROSS THE EASTERN PLAINS. THE STORMS ARE NOT
EXPECTED TO BECOME SEVERE...BUT COULD PRODUCE FREQUENT LIGHTNING
AND WIND GUSTS UP TO 40 MPH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
26
In the hours before
Special weather statement, Jun 3, 4:43 PM CST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
543 PM CDT SAT JUN 3 2006
KSZ061-062-032330-
HAMILTON-KEARNY-
543 PM CDT SAT JUN 3 2006
...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON AND KEARNY COUNTIES...
AT 440 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTH OF KENDALL...MOVING SOUTHEAST AT 25
MPH.
SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.
KENDALL WILL BE AFFECTED BY 6 PM AND LAKIN BY 615 PM.
LAT...LON 3816 10135 3810 10178 3778 10188 3782 10116
FINCH
Thunderstorm Wind, Haskell
- When
- June 3, 6:42 PM CST
- Where
- Haskell County, 5 mi E of Sublette
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.483, -100.767
Four inch diameter tree limbs were broken and blown down by the high wind.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Arizona, June 3, 2006$300,000 · 50 kt wind · 1 event
- Hail in Michigan, June 3, 2006$90,000 · 1 in hail · 6 events
- Hail and Damaging Wind in Iowa, June 3, 2006$32,000 · 1 in hail · 2 events
- Flood and Hail in Ohio, June 3 to 4, 2006$25,000 · 1 in hail · 7 events
- Flash Flood and Hail in South Dakota, June 3 to 4, 20061.75 in hail · 15 events
- Hail and Damaging Wind in Oklahoma, June 3, 2006$18,000 · 52 kt wind · 2 events
- Hail in Nebraska, June 3, 20061.25 in hail · 6 events
- Hail in Illinois, June 3, 20061.75 in hail · 4 events
- Hail and Damaging Winds in North Carolina, June 3, 20061 in hail · 3 events
- Hail in Missouri, June 3, 20060.75 in hail · 3 events
- Hail in Michigan, June 3, 20060.75 in hail · 2 events
- Hail in Illinois, June 3, 20060.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520440.